Murphy, so pleased to hear that you are continuing, and glad that your onc team has managed to adjust the dose. I promise, the sense of achievement when you reach the end, having had a pretty torrid time, is great! If taking it one cycle at a time is sometimes a bit much, just try one day at a time. You will eventually arrive at day 21... Interesting to hear that acupuncture has helped you; being needle phobic (even after all that treatment!) I don't fancy it at all, but have heard that it has helped some people. Good luck with it.
Best wishes, A xx
Im so so sorry to hear this. You could have been me speaking about 6 or 7 moths ago. Chemo was hell! I was hospitalised twice with horrendous nausea and I couldnt even speak to the nurses. I totally understand. I talked at length with my onc as I was ready to stop and I never thought I would even consider that. She reduced my dose and I got through it. It was still difficult but it was more manageble. I treated one cycle at a time. So I thought right I'm only doing one more, then Id get to the next and think, ok one more. I honestly didnt think Id get to the end. I had all the meds but nothing made it go away. I just know now that I'm releived I did it as I'd be worrying even more than I already do. You can do this. One at a time x
Murphy, I so understand your situation! I was exactly the same, 6xFEC, all those same meds and ready to give up. It was during a miserable cycle 2 that I heard of another lady with the same problem who had been given something called Nozinan. I looked it up and freaked out when I discovered it was prescribed for psychotic disorders! But by cycle 3 was totally desperate and asked to try it. (I just asked my oncologist, he was quite willing to prescribe it.)
The dose was very small (half a tablet) and the only side effect was extreme sleepiness - my zombie days. But the nausea did reduce. This was done in conjuction with a slight reduction in the amount of chemo given (I had lost over a stone in weight through being unable to eat) and an increase in dexamethasone to 10 days-worth, but reducing at a careful and steady rate over the last few days. These in combination made cycle 4 bearable, 5 a bit better still and 6 best of all (I think the head knowing it was the last one made a difference...)
The nausea never went away completely: my stomach felt sick (though I never actually threw up) at some point of every day of every single 21-day cycle, but not 24/7 for the last 3 cycles. My onc said that all the meds I was given sorted things for 97% of patients - some of us are just in that miserable 3%...
Good luck to you. You're not a moan and a wimp - you need to tell your oncology team that the current regime isn't working for you. They give the standard meds to everyone at first because some people just sail through with minimal SEs, but some of us don't, and it doesn't make any difference if you start chemo with a really positive attitude, if your body/brain decides to protest, that's it! It's their job to help you through this, so moan away!
Best wishes, A
Hi Murphy. I am so sorry to hear you feel so bad. I had my lumpectomy a year ago tomorrow and went through chemo, radiotherapy and am now on Tamoxifen. Please stick with it. I felt awful - so sick - but it does pass. Are you having FEC-T? If so, it is only the FEC that causes nausea. With the T part there are no feelings of sickness. There are all sorts of anti-sickness medications. Unfortunately I didn't push it and felt awful for each of my three FEC's but I know loads of women on this forum had something called Emend which really worked for them. For some stupid reason the hospital team start you off with the mildest anti-sickness meds and only give you something stronger if you ask for it. I felt like giving up so many times but am now 7 months on from finishing chemo and feeling good. Please don't make any rash decisions until you've had a chance to talk it through. Sending hugs xx
Murphy, talk to the oncology team - they should be able to help more with the nausea. I had a dreadful time with chemo and more than once wanted to give up, but eventually they came up with a mix to make it bearable (though 5 months of nausea is no fun) and I got through. Ask for help - and good luck.
Hi Murphy1963, I cannot begin to feel how nauseas you are feeling but stay with it. Get the oncologist to see what they can do to help you, take everything they offer and remember it's killing the bad cells also. I'm sure there is others in the forum who can offer you some advice. Best wishes Snapper58